Hello Ladies. I am a Veteran too (Army MP) back in the 80's who had a complete hyster after a frozen pelvis from endometriosis. OUCH.
I am dealing with the weight gain too (but I have MS and Hashimoto's / hypothyroidism) and was also on some weight gainer medicine. Mainly Lupron, Depo Provera and Lyrica. Now, about 40 lbs later after about 3 years I a wondering that after my final ovary was removed this past October and I went on the Vivelle Dot ..05 (not a hot flash in sight) ... I am wondering if that causes weight gain?
I am aware of insulin resistance and have recently really started a low glycemic diet. I am limited with my activity because of pain from MS, Fibromyalgia and degenerative disc disease ... but I am hoping to get things under control so I can exercise more.
Main question is if something like Estradiol in Vivelle Dot can cause weight gain? I am trying a bit without it (a couple of weeks or a month) to see how I fare. I do take an SSRI, so that should help with moods and hot flashes.
I think the combo of estrogen and thyroid meds can screw things up. When I was on thyroid meds alone and then added estrogen, my thyroid meds were no longer working and I gained weight fast. It was so frustrating. Adding progesterone made a big difference for me - it changed the way the thyroid meds and estrogen compete for binding sites. Now things are fine but it did take some adjusting. Remember that any time you adjust estrogen dose, you will need to recheck thyroid levels (usually after about 6 weeks) and only make one change at a time.
I don't think HRT causes weight gain, but having the hyster and going into menopause does. I was fine until that was done. The only way to keep it off or get it off is exercise everyday, eat less and more healthy foods.
I find as I age more it gets harder because the metabolism is slowing down more and more. I do have a struggle with doing a lot of exercise because of my joint and muscle stiffness.